Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 8, NWS Boise, ID

June 6, 20077 counties in Idaho

NWS Boise, ID issued this wind advisory at Jun 6, 2007, 4:16 PM MDT for 7 counties in Idaho. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 4:16 PM MDT (22:16 UTC)
Expired
Jun 6, 2007, 9:00 PM MDT
In force
5 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 062216
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
416 PM MDT WED JUN 6 2007

...WINDS SLOWLY SUBSIDING IN SOUTHWESTERN IDAHO...

IDZ014>016-028-030-070300-
/O.CAN.KBOI.HW.W.0001.000000T0000Z-070607T0300Z/
/O.NEW.KBOI.WI.Y.0008.070606T2216Z-070607T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
416 PM MDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE EASTERN HALF OF THE TREASURE VALLEY...SOUTHWEST
IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS PRAIRIE...AND
SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. THE HIGH WIND WARNING FOR THESE AREAS HAS BEEN CANCELLED.

AT 400 PM MDT SUSTAINED WINDS HAD DECREASED TO 25 TO 35 MPH WITH
GUSTS 40 TO 55 MPH. STRONGEST WINDS WERE IN THE WESTERN MAGIC
VALLEY. THESE SPEEDS ARE BELOW HIGH WIND CRITERIA AND ARE EXPECTED
TO CONTINUE TO SLOWLY DECREASE THROUGH THE LATE AFTERNOON AND
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ012-029-ORZ064-062330-
/O.CAN.KBOI.WI.Y.0007.000000T0000Z-070607T0300Z/
LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-
LOWER TREASURE VALLEY OR-
416 PM MDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS.

REPORTED WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE
EXPECTED TO CONTINUE TO SLOWLY DECREASE. 

$$
1 follow-up statement
000 
WWUS75 KBOI 070250
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
850 PM MDT WED JUN 6 2007

IDZ014>016-028-030-070400-
/O.EXP.KBOI.WI.Y.0008.000000T0000Z-070607T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
850 PM MDT WED JUN 6 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO
HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS PRAIRIE...AND SOUTHERN
TWIN FALLS COUNTY...WILL EXPIRE AT 9 PM MDT THIS EVENING.

WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 6, 2:45 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT WED JUN 6 2007

.SHORT TERM...INTENSE UPPER LOW CONTINUES TO IMPACT THE FORECAST
AREA WITH STRONG WINDS...VERY COOL TEMPERATURES AND LIGHT SHOWER
ACTIVITY.  MOST OF THE HEAVIER PRECIPITATION ASSOCIATED WITH THE
UPPER LOW HAS MOVED INTO EASTERN IDAHO HOWEVER. THE MAIN STORY NOW
CONTINUES TO BE THE STRONG WINDS AND VERY COOL TEMPS. A HIGH WIND
WARNING CONTINUES OVER MUCH OF THE AREA EAST AND SOUTH OF BOISE WITH
SEVERAL REPORTS OF SUSTAINED WINDS 40 TO 50 MPH WITH GUSTS TO 60
MPH. SURFACE WINDS HAVE ALIGNED WITH 85H AND 70H LEVELS BEHIND UPPER
TROF TO PRODUCE THESE EXCEPTIONAL SPEEDS. OTHER AREAS MAINLY TO THE
WEST REMAIN BELOW WARNING CRITERIA BUT CONTINUE WITH ADVISORY LEVEL
WINDS UNTIL 03Z. LIMITED WRAP AROUND MOISTURE WILL ALSO CONTINUE
OVER THE NORTHERN MOUNTAINS AND EASTERN PART OF THE CWFA THROUGH THE
FIRST HALF OF THURSDAY WITH DRYING AND WARMING ARRIVING THURSDAY
AFTERNOON. THURSDAY NIGHT AND FRIDAY CURRENTLY LOOKING DRY WITH A
CONTINUED WARMING TREND. BY FRIDAY...AREA RETURNS TO MOSTLY SUNNY
SKIES AND TEMPS BACK TO NORMAL LEVELS FOR THIS TIME OF YEAR WITH
READINGS IN THE 60S THROUGH THE 70S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...WEAK UPPER LEVEL RIDGE
BUILDS OVER THE AREA ON SATURDAY FOR WARMING TEMPERATURES AND MAINLY
DRY CONDITIONS.  SOME MOISTURE STILL MOVING OVER THE TOP OF THE
RIDGE SO WILL KEEP A SMALL MENTION OF POPS OVER NORTHERN AND EASTERN
ZONES.  FOR SUNDAY AND MONDAY TIMING DIFFERENCES ARISE WITH THE NEXT
PACIFIC SYSTEM THAT WILL MOVE OVER THE PACIFIC NORTHWEST.  MODELS DO
AGREE ON THE TRACK OF THIS PACIFIC SYSTEM BUT DIFFER ON THE TIMING
OF THE SYSTEM OVER THE FORECAST AREA.  WITH LOW CONFIDENCE IN THE
MODELS WILL GO WITH THE TREND OF THE PACIFIC SYSTEM MOVING OVER THE
AREA ON SUNDAY AND THEN MOVING TO THE SOUTHEAST ON MONDAY.  POPS
WILL BE THE HIGHEST ON SUNDAY BUT WILL ONLY BE IN THE SLIGHT CHANCE
TO CHANCE RANGE WITH DECREASING POPS ON MONDAY.  FOR TUESDAY AND
WEDNESDAY BROAD TROUGH WILL SET UP OVER THE AREA FOR SLIGHT CHANCE
POPS OVER NORTHERN ZONES.

&&

.AVIATION...WIDELY SCATTERED RAIN AND SNOW SHOWERS ABOVE 5-6K FEET
WILL CONTINUE OVER SOUTHWEST IDAHO THIS EVENING AND END AFTER 06Z.
CEILINGS WILL RISE OVER THE AREA TONIGHT WITH LOCAL MOUNTAIN
OBSCURATION AND MVFR CEILINGS OVER HIGHER TERRAIN UNTIL 06Z.
MODERATE TO STRONG NORTHWEST SURFACE WINDS WILL CONTINUE THROUGH 03Z
AND THEN DECREASE TO LIGHT TO MODERATE AFTER 03Z.  WINDS ALOFT WILL
BE MODERATE TO STRONG FROM THE NORTHWEST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING IN EFFECT FOR ZNS 14/15/16/28 AND 30 TIL 03Z.
     WIND ADVISORY IN EFFECT FOR ZNS 12 29 AND 64 TIL 03Z.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....JA/DD
AVIATION.....JA
Hazardous weather outlook, Jun 6, 11:05 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1105 AM MDT WED JUN 6 2007

IDZ014>016-028-030-071715-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
1105 AM MDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT FOR THE UPPER
TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS
PRAIRIE...AND SOUTHERN TWIN FALLS COUNTY. THE WIND ADVISORY IS NO
LONGER IN EFFECT. STRONG WEST TO NORTHWEST WINDS OF 40 TO 50 MPH
HAVE DEVELOPED AND WILL CONTINUE INTO THE EVENING. SOME AREAS ALONG THE
SNAKE RIVER AND CAMAS PRAIRIE MAY GUST UP TO 60 MPH AS WINDS
INCREASE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ012-029-ORZ064-071715-
LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-
LOWER TREASURE VALLEY OR-
1105 AM MDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT FOR THE LOWER
TREASURE VALLEY OF OREGON AND IDAHO AND THE OWYHEE MOUNTAINS. WEST
TO NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ011-013-ORZ061>063-071715-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-
1105 AM MDT WED JUN 6 2007 /1005 AM PDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:32 AM MDTHigh Wind WarningBOIAda, Camas, Elmore, Gooding, Jerome, Owyhee and 1 more6 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.